Alert archive / Mississippi / Tornado Warnings in 2025

Tornado Warning 14, NWS Jackson, MS

January 5, 20256 counties in Mississippi

NWS Jackson, MS issued this tornado warning at Jan 5, 2025, 8:45 PM CST for 6 counties in Mississippi. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 5, 2025, 8:45 PM CST (02:45 UTC)
Expired
Jan 5, 2025, 9:32 PM CST
In force
47 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Covington County, MS, Jasper County, MS, Jefferson Davis County, MS, Jones County, MS, Simpson County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 60 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 5, 8:52 PM CSTTORNADO1 Wnw Shady Grove, MSThis tornado began along County Road 108 northwest of Shady Grove where a home suffered generally minor damage to gutters and flashing and a couple of trees were downed. The tornado moved northeast where it intensified and reached maximum intensity of 110 mph,

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 5, 1:36 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2025-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2025-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

368 
WFUS54 KJAN 060245
TORJAN
MSC031-061-065-067-127-129-060345-
/O.NEW.KJAN.TO.W.0014.250106T0245Z-250106T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
845 PM CST Sun Jan 5 2025

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Western Jasper County in east central Mississippi...
  Southeastern Simpson County in central Mississippi...
  Smith County in central Mississippi...
  Northern Covington County in southeastern Mississippi...
  Northwestern Jones County in southeastern Mississippi...
  North central Jefferson Davis County in south central
  Mississippi...

* Until 945 PM CST.

* At 845 PM CST, a severe thunderstorm capable of producing a tornado
  was located near Magee, moving northeast at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Magee and Mount Olive around 850 PM CST.
  Mize around 855 PM CST.
  Center Ridge around 905 PM CST.
  Raleigh around 910 PM CST.
  Sylvarena around 915 PM CST.
  Bay Springs around 920 PM CST.
  Louin around 925 PM CST.
  Montrose around 930 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3170 8980 3178 8984 3206 8965 3218 8921
      3173 8923
TIME...MOT...LOC 0245Z 238DEG 36KT 3180 8977 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

SAS
7 follow-up statements
526 
WWUS54 KJAN 060252
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
852 PM CST Sun Jan 5 2025

MSC065-060301-
/O.CAN.KJAN.TO.W.0014.000000T0000Z-250106T0345Z/
Jefferson Davis MS-
852 PM CST Sun Jan 5 2025

...THE TORNADO WARNING FOR NORTH CENTRAL JEFFERSON DAVIS COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM CST for south
central, central and east central Mississippi.

&&

LAT...LON 3173 8923 3171 8976 3174 8976 3186 8971
      3206 8965 3218 8921
TIME...MOT...LOC 0251Z 238DEG 36KT 3184 8970 

$$

MSC031-061-067-127-129-060345-
/O.CON.KJAN.TO.W.0014.000000T0000Z-250106T0345Z/
Jasper MS-Simpson MS-Smith MS-Covington MS-Jones MS-
852 PM CST Sun Jan 5 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CST FOR WESTERN
JASPER...SOUTHEASTERN SIMPSON...SMITH...NORTHERN COVINGTON AND
NORTHWESTERN JONES COUNTIES...

At 851 PM CST, a severe thunderstorm capable of producing a tornado
was located near Magee, moving northeast at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Mize around 855 PM CST.
  Center Ridge around 900 PM CST.
  Raleigh around 905 PM CST.
  Sylvarena around 915 PM CST.
  Bay Springs around 920 PM CST.
  Louin around 925 PM CST.
  Montrose around 930 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3173 8923 3171 8976 3174 8976 3186 8971
      3206 8965 3218 8921
TIME...MOT...LOC 0251Z 238DEG 36KT 3184 8970 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

SAS
410 
WWUS54 KJAN 060254
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
854 PM CST Sun Jan 5 2025

MSC031-061-067-127-129-060345-
/O.CON.KJAN.TO.W.0014.000000T0000Z-250106T0345Z/
Jasper MS-Simpson MS-Smith MS-Covington MS-Jones MS-
854 PM CST Sun Jan 5 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CST FOR WESTERN
JASPER...SOUTHEASTERN SIMPSON...SMITH...NORTHERN COVINGTON AND
NORTHWESTERN JONES COUNTIES...

At 854 PM CST, a confirmed tornado was located near Magee, moving
northeast at 40 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Mize and Center Ridge around 900 PM CST.
  Raleigh around 905 PM CST.
  Sylvarena around 910 PM CST.
  Bay Springs around 920 PM CST.
  Louin around 925 PM CST.
  Montrose around 930 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3173 8923 3171 8976 3174 8976 3186 8971
      3206 8965 3218 8921
TIME...MOT...LOC 0254Z 238DEG 36KT 3186 8966 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

SAS
035 
WWUS54 KJAN 060302
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
902 PM CST Sun Jan 5 2025

MSC127-060312-
/O.CAN.KJAN.TO.W.0014.000000T0000Z-250106T0345Z/
Simpson MS-
902 PM CST Sun Jan 5 2025

...THE TORNADO WARNING FOR SOUTHEASTERN SIMPSON COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM CST for central,
southeastern and east central Mississippi.

&&

LAT...LON 3173 8923 3172 8965 3201 8965 3203 8966
      3206 8965 3218 8921
TIME...MOT...LOC 0302Z 238DEG 36KT 3190 8958 

$$

MSC031-061-067-129-060345-
/O.CON.KJAN.TO.W.0014.000000T0000Z-250106T0345Z/
Jasper MS-Smith MS-Covington MS-Jones MS-
902 PM CST Sun Jan 5 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CST FOR WESTERN
JASPER...SMITH...NORTHEASTERN COVINGTON AND NORTHWESTERN JONES
COUNTIES...

At 902 PM CST, a confirmed tornado was located over Mize, or 9 miles
east of Magee, moving northeast at 40 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Raleigh and Center Ridge around 905 PM CST.
  Sylvarena around 910 PM CST.
  Bay Springs and Louin around 920 PM CST.
  Montrose around 925 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3173 8923 3172 8965 3201 8965 3203 8966
      3206 8965 3218 8921
TIME...MOT...LOC 0302Z 238DEG 36KT 3190 8958 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

SAS
560 
WWUS54 KJAN 060310
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
910 PM CST Sun Jan 5 2025

MSC031-061-067-129-060345-
/O.CON.KJAN.TO.W.0014.000000T0000Z-250106T0345Z/
Jasper MS-Smith MS-Covington MS-Jones MS-
910 PM CST Sun Jan 5 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CST FOR WESTERN
JASPER...SOUTHEASTERN SMITH...NORTHEASTERN COVINGTON AND NORTHWESTERN
JONES COUNTIES...

At 909 PM CST, a confirmed tornado was located over Center Ridge, or
near Raleigh, moving northeast at 40 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Sylvarena around 915 PM CST.
  Louin and Bay Springs around 920 PM CST.
  Montrose around 930 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3173 8923 3172 8965 3187 8953 3211 8946
      3218 8921
TIME...MOT...LOC 0309Z 238DEG 36KT 3194 8950 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

SAS
411 
WWUS54 KJAN 060312 RRA
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
912 PM CST Sun Jan 5 2025

MSC031-061-067-129-060345-
/O.CON.KJAN.TO.W.0014.000000T0000Z-250106T0345Z/
Jasper MS-Smith MS-Covington MS-Jones MS-
912 PM CST Sun Jan 5 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CST FOR WESTERN
JASPER...SOUTHEASTERN SMITH...NORTHEASTERN COVINGTON AND NORTHWESTERN
JONES COUNTIES...

At 912 PM CST, a severe thunderstorm capable of producing a tornado
was located over Center Ridge, or near Raleigh, moving northeast at
40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Louin, Sylvarena, and Bay Springs around 920 PM CST.
  Montrose around 925 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3173 8923 3172 8965 3187 8953 3211 8946
      3218 8921
TIME...MOT...LOC 0312Z 238DEG 36KT 3196 8946 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

SAS
351 
WWUS54 KJAN 060326
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
926 PM CST Sun Jan 5 2025

MSC031-061-067-129-060345-
/O.CON.KJAN.TO.W.0014.000000T0000Z-250106T0345Z/
Jasper MS-Smith MS-Covington MS-Jones MS-
926 PM CST Sun Jan 5 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CST FOR
SOUTHWESTERN JASPER...SOUTHEASTERN SMITH...NORTHEASTERN COVINGTON AND
NORTHWESTERN JONES COUNTIES...

At 926 PM CST, a severe thunderstorm capable of producing a tornado
was located near Louin, or near Bay Springs, moving northeast at 40
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Louin around 930 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3173 8923 3173 8952 3187 8948 3210 8933
      3210 8922
TIME...MOT...LOC 0326Z 238DEG 36KT 3204 8931 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

SAS
027 
WWUS54 KJAN 060332
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
932 PM CST Sun Jan 5 2025

MSC031-061-067-129-060342-
/O.CAN.KJAN.TO.W.0014.000000T0000Z-250106T0345Z/
Jasper MS-Smith MS-Covington MS-Jones MS-
932 PM CST Sun Jan 5 2025

...THE TORNADO WARNING FOR SOUTHWESTERN JASPER...SOUTHEASTERN
SMITH...NORTHEASTERN COVINGTON AND NORTHWESTERN JONES COUNTIES IS
CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM CST for central,
southeastern and east central Mississippi.

&&

LAT...LON 3173 8923 3173 8952 3187 8948 3210 8933
      3210 8922
TIME...MOT...LOC 0331Z 238DEG 36KT 3207 8924 

$$

SAS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Jan 5, 5:41 PM CST, 3 hours 4 minutes earlier.

Area forecast discussion, Jan 5, 5:41 PM CST, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
541 PM CST Sun Jan 5 2025

...New AVIATION...

.DISCUSSION...
Issued at 339 PM CST Sun Jan 5 2025

Tonight...

The potential for severe weather will be the main focus for this
evening as current mid afternoon global guidance continue to show
the cold front making its eastward track across central MS. Multiple
model guidance (mainly from global models and hi-res convective
allowing models) still show a favored environment for severe wx
later into tonight with approximately 1000-1200 J/kg of MLCAPE
spreading into central/southern MS later this evening. This combined
with strong low-level jet winds over the developing warm sector will
allow for organized severe thunderstorms to continue to spread
eastward. All modes of severe weather remain likely through around
midnight with the primary hazards being damaging wind gusts,
tornadoes possible (although a strong tornado cannot be ruled out at
this time), and hail up to quarter size. No changes have been made
to the severe graphic at this time and an "Enhanced" Risk (3 out of
5) for severe weather remains.

The severe weather potential will start to dwindle farther north and
east later tonight as thermodynamic parameters become less
favorable. As we head into the midnight hours, the cold front will
begin to clear east of our forecast area bringing our storm chances
to an end. Lastly, the strong cold air advection behind this
retreating cold front will plunge overnight lows into the upper 20s
across our forecast area. This combined with continued breezy
northwest winds in wake of the cold front will allow for wind chills
to drop to around 15 degrees through the early morning hours. The
strong pressure gradient (5 to 7 mb) will help keep breezy wind
conditions through Monday. /CR/

###################################################################
The previous forecast discussion for the extended period is mostly
valid but there could be a transition zone along and NW of the
Natchez Trace late week into early next weekend. Sleet and freezing
rain could potentially become a concern, while in the Delta area
there could be potential for accumulating snow and impacts. WPC has
increased probabilities of accumulating snow and ice and expanded
southward towards the I-20 corridor. While a winter wx HWO graphic
has not been advertised, if trends continue, then one will likely be
needed in future forecast packages. Dangerous cold will persist
through the week. The HWO graphic will be adjusted southward to
include the entire forecast area. These dangerous wind chills less
than 20 and as low as around 15 could support some dangerous cold
headlines. We will hold off on any advisories for now, but some
areas will likely to be needed to be advertised.
###################################################################

Monday through Mid-Week:

Drip your faucets overnight this week, and make sure you and your
loved ones have a warm place to be. It's going to be a cold one.

The cold front pushing through today will deliver much colder
temperatures as a strong Arctic/Canadian Prairie airmass moves in.
Temperatures and especially wind chills will be far below
seasonal norms for the rest of the week. Our coldest wind chills
will be tonight into tomorrow morning just before sunrise, as we
expect a fairly robust northerly fetch with wind speeds measuring
into 15 knots overnight.

As we move Monday into Tuesday, lows and highs will be colder but
with diminishing wind speeds. A Limited dangerous cold threat
looks to continue especially north of I-20 through the midweek
with low wind chills, min temps in the lower 20s, and max temps in
the 30s. Northern sectors may hold onto sub 15F overnight wind
chills until Wednesday night/Thursday morning, as wind chills in
those sectors bottom out around 15F every night/early morning
everyday through mid week.

Thursday through Friday:

Unfortunately just as all forecast zones look to break above
dangerous cold-level wind chills, we have yet another system set to
track across the area from the Gulf Coast, which will have
significant impacts Thursday night into Friday morning. This low is
set to surge Gulf moisture over an entrenched Arctic air mass (as
has been discussed above), this will have the undesirable effect of
producing rain showers in the far southwest which will transition
into a wintry mix as it propagates northwards and move into the
night time hours. This moisture plume will continue to advect
northwards into deeper surface layer cold air, consequently the
wintry precip will transition into snow just before sunrise, and
just north of I-20. As we heat up a bit with sunrise, and the
aforementioned Gulf plume erodes away the surface cold layer, we
should see a transition to pure rain by Friday's afternoon hours for
most zones.

At this point anticipate a convoluted mixture of rain, rain/snow,
and snow between sunrise and the afternoon across areas north of I-
20. A final note on this: once this line of wintry precipitation
passes through, propagating northwards, what follows behind is
expected to be rain.

A quick note on timing and characterization: There is some
disagreement on the exact characterization of the precipitation set
to start in the far southwest as rain. Some guidance suggests that
it could enter the CWA as a wintry mix, however; that guidance has
been thermodynamically inconsistent with supporting ingredients.
They either do not have us sufficiently cold to support wintry
precipitation, or the solutions have us cold enough yet not
sufficiently moist to produce precipitation at all. That being said,
confidence has continued to increase that there will be
precipitation; most models agree on that. There is also an emerging
trend towards resolving in the direction of a wintry precip scenario
developing earlier/further south. For now we have elected to err
towards a rainy start, but do not be surprised if timing and
characterization change as we move closer to Thursday/Friday.

Next Weekend:

We will see lows bottom out below freezing overnight, this together
with the wealth of surface moisture brought in from the
aforementioned precipitating system on Friday, will facilitate
significant frost formation across the entire CWA in the early
morning hours. Don't anticipate lows above freezing until next
week, as Sunday afternoon looks to be our first significant return
to Gulf flow and even then overnight lows look to be in the 30s
for Sunday night./OAJ/

&&

.AVIATION...
(00Z TAFS)
Issued at 541 PM CST Sun Jan 5 2025

A mixture of VFR/MVFR ceilings is prevailing across our forecast
area to start off the TAF period. GWO & GTR is currently under IFR
ceilings due to TSRA and low stratus. Current radar scans show a
line of storms shifting east across central MS. Ceilings will drop
to MVFR ceilings with a few southern sites possibly dropping down to
IFR. MVFR ceilings will prevail across the forecast area through the
evening with rain chances ending by 07Z Monday. A few lingering
showers could be possible across portions of the Pine Belt by 06Z
Monday. Gusty westerly winds will occur through 05Z Monday before
shifting to the north by 06Z Monday after the cold front moves
through central MS. MVFR ceilings will prevail through 12Z Monday.
/CR/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       28  39  26  42 / 100   0   0   0
Meridian      28  40  24  43 / 100   0   0   0
Vicksburg     26  41  24  42 /  80   0   0   0
Hattiesburg   31  43  26  47 / 100   0   0   0
Natchez       26  39  25  42 /  90   0   0   0
Greenville    26  36  25  37 /  30   0   0   0
Greenwood     27  38  25  40 /  80   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 8 PM CST this evening for MSZ018-019-025>066-
     072>074.

LA...Wind Advisory until 8 PM CST this evening for LAZ007>009-015-016-
     023>026.

AR...Wind Advisory until 8 PM CST this evening for ARZ074-075.

&&

CR/OAJ/CR

In the hours before

Local storm report, Jan 5, 3:36 PM CST, 5 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
336 PM CST Sun Jan 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     Tstm Wnd Dmg     4 W Collinston          32.70N 91.93W
01/05/2025                   Morehouse          LA   Emergency Mngr

            Emergency manager reported trees and
            powerlines were down near New Fellowship
            Church along HWY 139 and south of Bastrop.

&&

SW
Local storm report, Jan 5, 4:52 PM CST, 3 hours 53 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
452 PM CST Sun Jan 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     Tstm Wnd Dmg     3 NE Fiske Union        32.92N 91.46W
01/05/2025                   West Carroll       LA   Broadcast Media

            Trees down on Brown Rd, possible tornado.

&&

CE
Local storm report, Jan 5, 7:36 PM CST, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
736 PM CST Sun Jan 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     Tstm Wnd Dmg     Thomastown              32.86N 89.67W
01/05/2025                   Leake              MS   Emergency Mngr

            Emergency manager reported trees down at Hwy
            429 and Hwy 43, tree down in power line on
            Hwy 429 near Thomastown, trees down on Red
            Dog Rd near Carthage and tree down on North
            Pearl St in Carthage.

&&

SW
Local storm report, Jan 5, 8:14 PM CST, 31 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
814 PM CST Sun Jan 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     Tstm Wnd Dmg     2 SSE Boon              33.07N 88.93W
01/05/2025                   Winston            MS   Emergency Mngr

            Emergency manager reported power lines down
            and damage to buildings at Crystal Ridge
            Road/Boone road area. Possible tornado.

&&

SW
Local storm report, Jan 5, 8:19 PM CST, 26 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
819 PM CST Sun Jan 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     Tstm Wnd Dmg     1 W Boon                33.10N 88.97W
01/05/2025                   Winston            MS   Emergency Mngr

            Emergency manager reported multiple trees
            down in that area and some on houses on
            Highway 14 East of Louisville. Possible
            tornado.

&&

SW
Local storm report, Jan 5, 8:31 PM CST, 14 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
831 PM CST Sun Jan 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     Tornado          2 WSW Pelahatchie       32.31N 89.83W
01/05/2025                   Rankin             MS   Trained Spotter

            Trees and power lines down near HWY 80.

&&

SW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 6:14 PM CSTTornado WarningJANAttala, Madison, Yazoo35 min
Jan 5, 6:22 PM CSTTornado WarningJANLeake, Neshoba, Winston53 min
Jan 5, 6:34 PM CSTSevere Thunderstorm WarningJANClay, Webster29 min
Jan 5, 6:41 PM CSTSevere Thunderstorm WarningJANHinds, Rankin64 min
Jan 5, 7:09 PM CSTTornado WarningJANRankin, Scott44 min
Jan 5, 7:14 PM CSTSevere Thunderstorm WarningJANAttala, Noxubee, Winston61 min
Jan 5, 7:42 PM CSTTornado WarningJANLowndes, Noxubee, Winston63 min
Jan 5, 7:57 PM CSTTornado WarningJANLowndes33 min
Jan 5, 8:18 PM CSTTornado WarningJANLawrence, Simpson35 min
Jan 5, 9:03 PM CSTTornado WarningJANCovington, Jefferson Davis30 min
Jan 5, 9:21 PM CSTTornado WarningJANClarke, Jasper54 min
Jan 5, 9:49 PM CSTSpecial Weather StatementJANLauderdale41 min
Jan 6, 12:25 AM CSTCold Weather AdvisoryJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more9 hr
Jan 6, 2:18 PM CSTCold Weather AdvisoryJANAdams, Claiborne, Clarke, Copiah, Covington, Forrest and 16 more20 hr

Nearby

Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.